MAUDE Adverse Event Report: MEDTRONIC IRELAND HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-S
Medical Device Problem Codes Entrapment of Device (1212); Device Difficult to Setup or Prepare (1487); Difficult to Remove (1528); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an hawkone s was used during a peripheral artery procedure involving the left proximal superficial femoral artery with a calcified, fibrous, plaque, and soft tissue target lesion and moderate tortuosity.The vessel was pre-dilated with a nanocross 014 and post-dilated with a coyote 2 mm 014, using a terumo 6 fr sheath and a command 014 300 cm guidewire, and embolic protection was not used.Moderate resistance was encountered when advancing the device, and the distal lesion could not be crossed while the device was turned off.A guidewire wrap around the device was reported during attempted device removal, and photos were said to show the guidewire had been loaded incorrectly during setup, which was not recognized while inserting through the sheath.Device and wire removal was difficult and required transfer to the operating room, where a small approximately 3-inch surgical cut-down incision was performed to remove the device and guidewire.The case was completed by treating below the knee with percutaneous transluminal angioplasty balloons at the anterior tibial and patient segment only.The patient was reported to be stable, alive, and without injury, and the device was reported to have been safely removed without vessel damage.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Image analysis the customer returned six images for evaluation 3082: this image depicts a fluoroscopic image and the guidewire can be visualized as looped around the hawkone device 3083: this image depicts a guidewire advanced through the lumen of the distal tip but not advanced through the guidewire lumen of the housing of the tip 3084: this image depicts the housing of the hawkone device on a piece of surgical gauze; a guidewire is advanced through the lumen of the distal tip but not advanced through the guidewire lumen of the housing of the tip.3085: this image depicts the housing of the hawkone device on a piece of surgical gauze; a guidewire is advanced through the lumen of the distal tip but not advanced through the guidewire lumen of the housing of the tip.Proximal to the tip the guidewire appears to be looped around the device.3086: this image depicts the housing of the hawkone device on a piece of surgical gauze; a guidewire is advanced through the lumen of the distal tip but not advanced through the guidewire lumen of the housing of the tip.Proximal to the tip the guidewire appears to be looped around the device.3087: this image depicts the housing of the hawkone device on a piece of surgical drape; the device has been cut proximally to the distal tip of the device.A guidewire is advanced through the lumen of the distal tip but not advanced through the guidewire lumen of the housing of the tip.The guidewire lumen is visible on the tip of the housing but it is not possible to detect if the lumen is damaged or detached.Additional information: the physician improperly loaded the wire.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24729263
Report Number9612164-2026-01623
Device Sequence Number9286961
Product Code MCW
UDI-Device Identifier00643169968356
UDI-Public(01)00643169968356(17)280817(10)0012974886
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH1-S
Device Lot Number0012974886
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Supplement Date Received by Manufacturer04/01/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date04/15/2026
Date Device Manufactured08/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale